Tornadoes · United States · Illinois · 2025
EF1 tornado, Madonnaville to Columbia, Illinois, April 20, 2025
From Madonnaville to Columbia, this EF1 tornado ran 0.3 miles across Monroe County on April 20, 2025, touching down at 8:13 PM CDT and reaching 100 yards wide. It killed nobody, and did $15,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 20, 2025
- Touchdown
- 8:13 PM CDT (01:13 UTC)
- Lifted
- 8:14 PM CDT (01:14 UTC)
- On the ground
- 1 minutes
- Path length
- 0.3 miles (0.6 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- County
- Monroe County
- Touchdown point
- 38.417, -90.154
- Lift-off point
- 38.420, -90.149
- Record number
- 2504201913-01
The damage survey
38 damage points were recorded along this path by NWS LSX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 100 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
During the early evening of Sunday, April 20, 2025 (Easter Sunday) a line of severe thunderstorms responsible for multiple tornadoes and wind damage in Missouri crossed into Illinois. The line went on to produce 6 tornadoes spanning west-central, south-central, and southwest Illinois and no shortage of wind damage.
The tornado touched down at 8:00 PM along Koch Road, southeast of Madonnaville, and moved northeast, producing minor damage to a home and an outbuilding along Rock Road. Further to the northeast along LRC Road the tornado overturned an outbuilding and caused tree damage. More tree damage and minor outbuilding roof damage occurred along JJ road as the tornado tracked northeast between Wartburg and Burksville. The tornado moved into southern Waterloo and produced minor roof damage to one of the greenhouses at Waterloo High School before turning to the east and damaging power poles along Highway 156. The power pole damage was the worst damage and winds were estimated as high as 100 mph (EF-1). The tornado dissipated shortly thereafter at 8:07 PM.The tornado was rated EF-1 with a path length of 7.33 miles and a maximum path width of 100 yards.
A brief and weak tornado touched down along EE Road just south of Gilmore Lake and quickly moved northeast before dissipating at the intersection of EE Road and Gilmore Lake Road at 8:13 PM. When the tornado touched down it overturned an outbuilding, and was rated at 99 mph (EF-1) at this point. Tree damage was also recorded. The tornado dissipated shortly thereafter at 8:07 PM.The tornado was rated EF-1 with a path length of 0.35 miles and a maximum path width of 100 yards.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
10 minutes of warning. NWS LSX issued a tornado warning for this county at 01:03 UTC, 10 minutes before the tornado touched down, in force until 01:17 UTC.
The county was under a tornado watch, issued at 20:43 UTC and running to 02:21 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 20:43 UTC | 02:21 UTC | Tornado Watch | LSX |
| 23:58 UTC | 01:00 UTC | Severe Thunderstorm Warning | LSX |
| 00:53 UTC | 01:45 UTC | Severe Thunderstorm Warning | LSX |
| 01:03 UTC | 01:17 UTC | Tornado Warning | LSX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 00:45 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at Apr 20, 6:42 PM CDT, 1 hour 31 minutes earlier. Its key messages:
- The threat for severe thunderstorms will continue as storms move eastward. All hazards remain possible through this evening.
- Near to above normal temperatures stretch through the upcoming week with dry conditions Monday and Tuesday. The pattern becomes active once again beginning midweek.
Area forecast discussion, Apr 20, 6:42 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
642 PM CDT Sun Apr 20 2025
.KEY MESSAGES...
- The threat for severe thunderstorms will continue as storms move
eastward. All hazards remain possible through this evening.
- Near to above normal temperatures stretch through the upcoming
week with dry conditions Monday and Tuesday. The pattern becomes
active once again beginning midweek.
&&
.SHORT TERM... (Through Tonight)
Issued at 238 PM CDT Sun Apr 20 2025
Complicated surface pattern exists currently as of 1900 UTC, with
what looks like to be the effective warm front now near
KMYJ>>KUIN. This boundary should continue to lift northward over
the next 2-3 hours, effectively putting basically the entire CWA
in the warm sector. Far northwestern counties may be the
exception, where in/around Knox county may not high enough time to
warm/destabilize given the progress of the front and the copious
clouds on visible satellite imagery in place and upstream. Low-
topped/mini supercells that rode the warm front have
weakened/dissipated over the past hour. The main concern is then
turning to points upstream. Ongoing thunderstorms in southeast
Kansas and southwest Missouri are expected to grow upscale, with
both some embedded supercells and bowing segments expected through
the afternoon hours.
Tornadoes are the main concern through early this evening,
followed by damaging winds of 70+ mph given the mostly linear
storm mode and lack of deeper instability. Cannot rule out some
marginally severe hail, but earlier supercells that moved through
parts of central Missouri only managed very small hail. Storms in
southwest Missouri are expected to reach parts of central Missouri
by about 2200 UTC, spreading east/northeast with time. By around
0100 UTC, they should reach the Mississippi River. There is still
the expectation for a weakening trend near or not too long after
storms cross the river due to weakening diurnal instability and
abating low-level convergence along the boundary. Around midnight,
the dryline should be moving out of the CWA, ending any lingering
threat for strong to severe convection.
Gosselin
&&
.LONG TERM... (Monday through Next Sunday)
Issued at 238 PM CDT Sun Apr 20 2025
(Monday - Monday Night)
A cool, dry day is in store for Monday as a weak ridge of surface
high pressure moves across the mid-Mississippi Valley. Highs in
the mid 60s to low 70s are forecast from north to south. After a
cloudy start to the day, the stratus should decrease from west to
east due to advection leaving at least some sunshine for the
afternoon areawide.
A seasonably cool night is on tap Monday night due to a mostly
clear sky and light winds. Lows in the 40s are forecast, with the
coolest locations in favored valley terrain in east central and
southeast Missouri.
(Tuesday - Next Sunday)
A warmup will begin on Tuesday as winds turn out of the south
behind the departing surface ridge. Highs in the mid 70s to near
80 degrees are forecast along with dry conditions once again.
A more active pattern remains likely for mid/late work week. Lots
of uncertainty remains however on specifics as timing individual
disturbances within the zonal flow aloft is extremely difficult
this far out. It still looks like the best chance (60-70+%) is
centered on Friday as a cold front comes down. Before then, there
is a lot of spread with where/when any rain would be favored with
the ECMWF/EPS on the drier side of guidance through
Thursday/Thursday night while the GFS/GEFS would suggest a wetter
period of time.
For next weekend, dry weather is favored at this time along with
temperatures closer to normal behind Friday's cold front.
Gosselin
&&
.AVIATION... (For the 00z TAFs through 00z Monday Evening)
Issued at 639 PM CDT Sun Apr 20 2025
Thunderstorms have cleared KCOU/KJEF, but will impact KUIN and
metro terminals over the next 1-2 hours. Heavy downpours with
brief visibilities to around 1SM and strong SW wind gusts of 40-50
mph are expected. Behind the storms, variable winds may be
observed for a few hours before becoming southwest and then west.
Low MVFR ceilings will come in from the west this evening before
exiting from west to east early Monday.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 1 AM CDT Monday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Montgomery MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Flood Watch until 1 AM CDT Monday for Bond IL-Calhoun IL-Clinton
IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
Marion IL-Monroe IL-Montgomery IL-Randolph IL-Saint Clair
IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 20, 3:10 PM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 310 PM CDT Sun Apr 20 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-212015- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 310 PM CDT Sun Apr 20 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Showers and thunderstorms are expected through late this evening. The strongest thunderstorms will be capable of large hail, damaging winds, and tornadoes. Locally heavy rain is possible in and around thunderstorms, posing an isolated threat for flash flooding. A flash flood watch remains in effect through 1 AM tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms are possible Tuesday night through Friday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any wind damage or hail to the National Weather Service. Gosselin
In the hours before
Local storm report, Apr 20, 7:36 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
736 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM Tstm Wnd Dmg 1 NE Fall Creek 39.79N 91.28W
04/20/2025 Adams IL Broadcast Media
Several trees snapped or uprooted.
&&
MRBLocal storm report, Apr 20, 7:40 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
740 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM Tstm Wnd Dmg 3 W Ursa 40.07N 91.43W
04/20/2025 Adams IL Emergency Mngr
Barn destroyed per EM.
&&
MRBLocal storm report, Apr 20, 7:42 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
742 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Tstm Wnd Dmg Coatsburg 40.03N 91.16W
04/20/2025 Adams IL Emergency Mngr
Damage to an old school gym roof.
&&
MRBLocal storm report, Apr 20, 7:53 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
753 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Tstm Wnd Gst 1 NW Farmington 37.79N 90.44W
04/20/2025 E60 MPH St. Francois MO Trained Spotter
via trained spotter.
&&
MRBLocal storm report, Apr 20, 7:55 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
755 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM Tstm Wnd Dmg 1 SSW Park Hills 37.83N 90.54W
04/20/2025 St. Francois MO Emergency Mngr
Power lines down at Camilla St. and Polk
Ave. via EM.
&&
MRBLocal storm report, Apr 20, 8:03 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
803 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM Tstm Wnd Dmg Desloge 37.88N 90.52W
04/20/2025 St. Francois MO Emergency Mngr
Powerlines down, per EM.
&&
MRBThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 00:00Z
1.2 hours before the tornado, 234 km from the path. April 21, 2025.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -136 J/kg
- Surface CAPE
- 841 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 580 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.9
- 0-3 km lapse rate
- 5.8 K/km
Lincoln, IL (KILX), 12:00Z
10.8 hours after it, 234 km from the path. April 21, 2025.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -13678 J/kg
- Surface CAPE
- 20 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.3 K/km
The radar
The St Louis radar (KLSX), 56 km away, was scanning. The volume nearest the touchdown began at 01:09 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 01:00 UTC | TSTM WND DMG | 1 Ese Wartburg | Monroe, IL | Metal in power lines on LRC Rd. |
| 01:00 UTC | TSTM WND DMG | 1 Nw Floraville | St. Clair, IL | Tree over Vogel School Road just north of Floraville, IL. |
| 01:00 UTC | TORNADO | 2 Nne Maeystown | Monroe, IL | An NWS survey team found EF1 tornado damage on a path extending from east of Madonnaville to Waterloo, IL. This tornado was on the ground from 8pm until 8:07pm and had a path length of 7.33 miles. |
| 01:05 UTC | TSTM WND DMG | 1 S Waterloo | Monroe, IL | Power poles down. |
| 01:09 UTC | TSTM WND DMG | 2 E Waterloo | Monroe, IL | Multiple trees snapped or toppled at the base. Time estimated from radar. |
| 01:11 UTC | TSTM WND DMG | 2 W Hecker | Monroe, IL | Power poles down. |
| 01:12 UTC | TSTM WND GST 65 | Waterloo | Monroe, IL | Near-zero visibility also reported. |
| 01:13 UTC | TSTM WND DMG | 1 Nw Floraville | St. Clair, IL | Corrects previous tstm wnd dmg report from 1 NW Floraville. Tree over Vogel School Road just north of Floraville, IL. |
| 01:13 UTC | TORNADO | 3 Wnw Barr | Monroe, IL | An NWS survey team found EF1 tornado damage near Gilmore Lake southeast of Columbia, IL. This tornado touched down and lifted at 8:13pm and had a path length of under half a mile. |
| 01:14 UTC | TSTM WND DMG | 3 Ene Barr | St. Clair, IL | Collapsed shed, power lines down. Time estimated from radar. |
| 01:14 UTC | TORNADO | 3 N Floraville | St. Clair, IL | An NWS survey team found EF0 tornado damage near Schwab Road southeast of Millstadt, IL. This tornado briefly touched down and lifted at 8:14pm with a path length of .75 miles. |
| 01:22 UTC | TSTM WND DMG | 3 Sse Belleville | St. Clair, IL | Corrects previous tstm wnd dmg report from 3 SSE Belleville. Downed trees crossing IL-15. |
| 01:25 UTC | TORNADO | 2 Ne Preston | Randolph, IL | An NWS survey team found EF1 tornado damage south of Baldwin IL. This brief tornado was on the ground for 1 minute between 8:25pm and 8:26pm and had a path length of 1.32 miles. |
| 01:30 UTC | TSTM WND DMG | 3 Sse Belleville | St. Clair, IL | Downed trees crossing IL-15. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2025 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of April 20, 2025
39 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 20 | 1:24 AM CDT | EF0 | Love, OK | 0.5 | 30 | |||
| April 20 | 1:31 PM CDT | EF2 | Callaway, MO | 2.6 | 100 | 1 | $125,000 | |
| April 20 | 1:57 PM CDT | EF1 | Cherokee, KS to MO | 24.1 | 250 | $1.0 million | ||
| April 20 | 2:29 PM CDT | EF0 | Barton, MO | 19.8 | 300 | $3.4 million | ||
| April 20 | 2:41 PM CDT | EF1 | Washington, AR | 3.0 | 250 | $750,000 | ||
| April 20 | 4:21 PM CDT | EF0 | Christian, MO | 1.3 | 50 | $15,000 | ||
| April 20 | 4:30 PM CDT | EF0 | Morgan, MO | 0.7 | 75 | $20,000 | ||
| April 20 | 4:35 PM CDT | EF0 | Douglas, MO | 2.8 | 50 | $100,000 | ||
| April 20 | 4:46 PM CDT | EF0 | Webster, MO | 1.1 | 30 | $100,000 | ||
| April 20 | 4:59 PM CDT | EF0 | Wright, MO | 1.8 | 50 | $25,000 | ||
| April 20 | 5:08 PM CDT | EF1 | Wright, MO | 2.1 | 400 | |||
| April 20 | 5:18 PM CDT | EF1 | Boone, MO | 3.3 | 100 | |||
| April 20 | 5:21 PM CDT | EF1 | Perry, AR | 7.7 | 350 | |||
| April 20 | 5:33 PM CDT | EF1 | Boone, MO | 2.3 | 100 | $22,000 | ||
| April 20 | 5:56 PM CDT | EF1 | Audrain, MO | 0.3 | 50 | $60,000 | ||
| April 20 | 6:01 PM CDT | EF0 | Shannon, MO | 1.5 | 250 | |||
| April 20 | 6:19 PM CDT | EF0 | Pike, MO | 0.3 | 25 | $15,000 | ||
| April 20 | 6:48 PM CDT | EF0 | Adams, IL | 4.2 | 25 | $20,000 | ||
| April 20 | 6:55 PM CDT | EF1 | Faulkner, AR | 14.2 | 500 | |||
| April 20 | 7:04 PM CDT | EF0 | Adams, IL | 8.2 | 100 | $120,000 | ||
| April 20 | 7:37 PM CDT | EF1 | McDonough, IL | 7.0 | 150 | $6,000 | ||
| April 20 | 7:45 PM CDT | EF0 | Mercer, IL | 0.9 | 25 | |||
| April 20 | 7:47 PM CDT | EF1 | McDonough, IL | 3.0 | 100 | $16,000 | ||
| April 20 | 7:57 PM CDT | EF0 | Warren, IL | 4.0 | 25 | |||
| April 20 | 8:00 PM CDT | EF1 | Monroe, IL | 7.3 | 100 | $75,000 | ||
| April 20 | 8:14 PM CDT | EF0 | Saint Clair, IL | 0.8 | 100 | $10,000 | ||
| April 20 | 8:25 PM CDT | EF1 | Randolph, IL | 1.3 | 75 | $10,000 | ||
| April 20 | 8:35 PM CDT | EF0 | Henry, IL | 2.2 | 75 | $1,000 | ||
| April 20 | 8:39 PM CDT | EF1 | Knox, IL | 16.5 | 150 | |||
| April 20 | 8:41 PM CDT | EF1 | Knox, IL | 4.4 | 120 | |||
| April 20 | 8:49 PM CDT | EF1 | Tazewell, IL | 14.5 | 100 | |||
| April 20 | 8:54 PM CDT | Unrated | Henry, IL | 0.3 | 10 | |||
| April 20 | 8:57 PM CDT | EF0 | Henry, IL | 0.2 | 50 | |||
| April 20 | 8:58 PM CDT | EF0 | Henry, IL | 1.1 | 50 | |||
| April 20 | 8:58 PM CDT | EF1 | Henry, IL | 7.3 | 25 | $1,000 | ||
| April 20 | 8:58 PM CDT | EF1 | Henry, IL | 7.2 | 100 | |||
| April 20 | 9:12 PM CDT | EF0 | Rock Island, IL | 0.7 | 50 | $1,000 | ||
| April 20 | 9:26 PM CDT | EF1 | Bureau, IL | 1.0 | 50 | $8,000 | ||
| April 20 | 9:42 PM CDT | EF1 | Jackson, IL | 1.7 | 25 | $125,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.